Global Calculus of Fourier Integral Operators, Weighted Estimates, and Applications to Global Analysis of Hyperbolic Equations

  • Michael Ruzhansky
  • Mitsuru Sugimoto
Part of the Operator Theory: Advances and Applications book series (OT, volume 164)


The aim of this paper is to present certain global regularity properties of hyperbolic equations. In particular, it will be determined in what way the global decay of Cauchy data implies the global decay of solutions. For this purpose, global weighted estimates in Sobolev spaces for Fourier integral operators will be reviewed. We will also present elements of the global calculus under minimal decay assumptions on phases and amplitudes.


Fourier integral operators hyperbolic equations global estimates 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K. Asada and D. Fujiwara, On some oscillatory integral transformations in L2(ℝn), Japan. J. Math. (N.S.) 4 (1978), 299–361.MathSciNetGoogle Scholar
  2. [2]
    P. Boggiato, E. Buzano and L. Rodino, Global Hypoellipticity and Spectral Theory, Akademie Verlag, Berlin, 1996.Google Scholar
  3. [3]
    A. Boulkhemair, Estimations L2 precisees pour des integrales oscillantes, Comm. Partial Differential Equations 22 (1997), 165–184.zbMATHMathSciNetGoogle Scholar
  4. [4]
    A. P. Calderón and R. Vaillancourt, On the boundedness of pseudo-differential operators, J. Math. Soc. Japan 23 (1971), 374–378.MathSciNetGoogle Scholar
  5. [5]
    R. R. Coifman and Y. Meyer, Au-delà des opérateurs pseudo-différentiels, Astérisque 57 (1978).Google Scholar
  6. [6]
    H. O. Cordes, On compactness of commutators of multiplications and convolutions, and boundedness of pseudodifferential operators, J. Funct. Anal. 18 (1975), 115–131.CrossRefzbMATHMathSciNetGoogle Scholar
  7. [7]
    H. O. Cordes, The Technique of Pseudodifferential Operators, Cambridge University Press 1995.Google Scholar
  8. [8]
    S. Coriasco, Fourier integral operators in SG classes I: composition theorems and action on SG Sobolev spaces, Rend. Sem. Mat. Univ. Pol. Torino 57 (1999), 249–302.zbMATHMathSciNetGoogle Scholar
  9. [9]
    I. Kamotski and M. Ruzhansky, Regularity properties, representation of solutions and spectral asymptotics of systems with multiplicities, Preprint, arXiv:math.AP/0402203.Google Scholar
  10. [10]
    H. Kumano-go, A calculus of Fourier integral operators on ℝn and the fundamental solution for an operator of hyperbolic type, Comm. Partial Differential Equations 1 (1976), 1–44.zbMATHMathSciNetGoogle Scholar
  11. [11]
    H. Kumano-go, Pseudo-Differential Operators, MIT Press, 1981.Google Scholar
  12. [12]
    D. S. Kurtz and R. L. Wheeden, Results on weighted norm inequalities for multipliers, Trans. Amer. Math. Soc. 255 (1979), 343–362.MathSciNetGoogle Scholar
  13. [13]
    M. Ruzhansky, Singularities of affine fibrations in the regularity theory of Fourier integral operators, Russian Math. Surveys 55, 99–170 (2000).zbMATHMathSciNetGoogle Scholar
  14. [14]
    M. Ruzhansky and M. Sugimoto, Global L2 estimates for a class of Fourier integral operators with symbols in Besov spaces, Russian Math. Surveys 58 (2003), 201–202.CrossRefMathSciNetGoogle Scholar
  15. [15]
    M. Ruzhansky and M. Sugimoto, Global L2-boundedness theorems for a class of Fourier integral operators, Comm. Partial Differential Equations, to appear.Google Scholar
  16. [16]
    M. Ruzhansky and M. Sugimoto, A smoothing property of Schrödinger equations in the critical case, Math. Ann., to appear.Google Scholar
  17. [17]
    M. Ruzhansky and M. Sugimoto, A new proof of global smoothing estimates for dispersive equations, in Advances in Pseudo-Differential Operators, Editors: R. Ashino, P. Boggiatto and M. W. Wong, Birkhäuser, 2004, 65–75.Google Scholar
  18. [18]
    M. Ruzhansky and M. Sugimoto, Weighted L2 estimates for a class of Fourier integral operators, Preprint.Google Scholar
  19. [19]
    A. Seeger, C. D. Sogger and E. M. Stein, Regularity properties of Fourier integral operators, Ann. Math. 134 (1991), 231–251.Google Scholar
  20. [20]
    E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton University Press, Princeton, 1993.Google Scholar
  21. [21]
    M. Sugimoto, L2-boundedness of pseudo-differential operators satisfying Besov estimates I, J. Math. Soc. Japan 40 (1988), 105–122.zbMATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Michael Ruzhansky
    • 1
  • Mitsuru Sugimoto
    • 2
  1. 1.Department of MathematicsImperial CollegeLondonUK
  2. 2.Department of Mathematics, Graduate School of ScienceOsaka UniversityToyonaka, OsakaJapan

Personalised recommendations